Asymptotically approximate model equations for weakly nonlinear long waves in compressible elastic rods and their comparisons with other simplified model equations

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalNot applicablepeer-review

31 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)61-79
Journal / PublicationMathematics and Mechanics of Solids
Volume9
Issue number1
StatePublished - Feb 2004

Abstract

Weakly nonlinear long waves in a cylindrical elastic rod composed of a compressible Murnaghan material are studied in this paper. Four types of model equations describing nonlinear dispersive waves are derived, two of which can satisfy the lateral boundary conditions asymptotically. The dispersion relations for these types of model equations are obtained and compared with the exact dispersion relation from the three-dimensional elasticity. Solitary wave solutions of the far-field equations of these models are shown. By comparison of these four types of model, some conclusions about their advantages and disadvantages are drawn.

Research Area(s)

  • Elastic rods, Model equations, Nonlinear waves